Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 587, NWS Jackson, MS

August 26, 2000Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 26, 2000, 4:25 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 2000, 4:25 PM CDT (21:25 UTC)
Expired
Aug 26, 2000, 5:00 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:30 PM CDTThunderstorm WindOak Grove, MSA few trees were blown down, which caused some downed power lines.
Aug 26, 5:10 PM CDTThunderstorm WindOak Grove, MSMany trees were blown down and caused minor structural damage. Several power lines were blown down and a few power lines were knocked down by fallen tree limbs.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 262126
SVRJAN
MSC035-073-262200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A   SEVERE THUNDERSTORM  ABOUT 4 MILES   WEST OF WEST
  HATTIESBURG...MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR WEST HATTIESBURG AT 435 PM CDT
  BE NEAR PURVIS AT 500 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINFS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

86

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:40 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 26, 1:40 PM CDT, 2 hours 45 minutes before
FXUS64 KJAN DDHHMM
AFDJAN
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT SAT AUG 26 2000

LOOKING AT VAPOR IMAGERY UPPER RIDGE WAS STILL PREVALENT...AS
ANOTHER WELL DEFINED SHORTWAVE...WHICH WAS ADVERTISED BY THE MODELS
WAS MOVING OVER THE EASTERN SECTIONS OF THE FORECAST AREA. ON THE
SURFACE A WEAK FRONT WAS NOTED ACROSS THE REGION WITH DEWPOINTS IN THE
60S AND 70S.

LOOKING AT THE SHORTTERM RANGE THE UPPER RIDGE WILL MAINTAIN ITSELF
THROUGH THE PERIOD...WITH A SERIES OF WEAK SHORTWAVES PASSING
THROUGH THE REGION ON THE EASTERN SIDE OF THE RIDGE. SLIGHTLY COOLER
MID LEVEL TEMPS AND TIME OF MAX AFTERNOON HEATING WILL FAVOR MORE
ROUNDS OF AFTERNOON AND EARLY EVENING THUNDERSTORMS THROUGH MONDAY.
ALSO A BACK DOOR FRONT WILL BE HANGING ACROSS THE REGION TONIGHT...BEFORE
RETREATING BACK TO THE EAST OF THE REGION ON SUNDAY.THE FRONT WILL
PROVIDE SOME ADDED LOW LEVEL CONVERGENCE THROUGH TONIGHT...WHICH
WILL MAKE POPS A LITTLE DIFFICULT...DEPENDING ON FRONTAL
POSITIONING. MEAN MOISTURE WILL BE DECENT OVER THE REGION DURING THE
PERIOD. SO WITH THAT IN MIND WILL FOLLOW THE ETA SOLUTION...SINCE IT
INTIALIZED THE SURFACE AND UPPER FEATURES THE BEST.

THE BEST COVERAGE FOR TONIGHT SHOULD BE IN THE EAST AND SOUTH WITH
THE WEAK FRONT AND SEABREEZE AFFECTS TO CONTEND WITH ON POP COVERAGE.
ON SUNDAY...WHEN THE FRONT RETREATS EAST OF THE REGION...WILL PUT
THE BEST LOW POPS IN THE SOUTH FOR SEABREEZE INTERACTION...AS WELL
AS ON MONDAY. AS FAR AS TEMPERATURES ARE CONCERN WILL GO WITH THE COMBO
OF THE WARMER ETA/NGM MOS GUIDANCE.

24 HOUR QPF DISCUSSION: MODEL QPF FORECASTS AND NCEP GUIDANCE FOR
NEXT 24 HOURS PROBABLY A LITTLE ON THE LOW SIDE...ESPECIALLY FOR THE
EASTERN AND SOUTHERN PORTIONS OF THE CWA. STORMS ARE EXPECTED TO
DEVELOP IN THOSE AREAS AHEAD OF THE WEAK SURFACE BOUNDARY EARLY THIS
AFTERNOON AND CONTINUE THROUGH THIS EVENING. BASIN AVERAGE RAINFALL
OF ONE QUARTER INCH WITH HIGHER AMOUNTS LOCALLY ARE POSSIBLE.

EXTENDED DISCUSSION...LOOKING AT THE LONGTERM TUESDAY THROUGH
THURSDAY...UPPER RIDGE WILL BE PREVALENT ACROSS THE REGION THROUGH
THE PERIOD. THE MRF BRINGS A SLIGHT WEAKNESS TO THE RIDGE WEDNESDAY
NIGHT INTO THURSDAY...AS TROPICAL MEAN MOISTURE(REMNANTS OF DEBBY)
MOVES INTO THE REGION. ON THE SURFACE CONVECTIVE ACTIVITIY FROM THE
TROPICAL SYSTEM MOVES OVER THE REGION DURING THAT TIME...WHICH IS
CONSISTENT WITH ITS PREVIOUS RUN. LOOKING AT DEBBYS CURRENT TROPICAL
SITUATION...IT DOESNT SEEM LIKELY AT THIS TIME...SINCE STEARING
CURRENTS SHOULD TAKE IT WELL SOUTH OF THE REGION. IN THE LOW LEVELS
THE REGION WILL BE UNDER EAST SOUTHEAST FLOW. THE CANADIAN MODELS
HAS A LITTLE STRONGER UPPER RIDGE OVER THE REGION AND TAKES THE
REMNANTS OF DEBBY TO OUR SOUTH OVER THE GULF. THE NOGAPS MODEL WAS
NOT AS STRONG WITH THE UPPER RIDGE. LIKE THE CANADIAN MODEL IT KEEPS
THE MOISTURE FROM THE REMNANTS OF DEBBY IN THE GULF...BUT THE
CANADIAN WAS FARTHER SOUTH WITH IT...WHICH SEEMS REASONABLE. IT DID
SHOW SOME LIGHT CONVECTIVE COVERAGE IN THE SOUTH HALF...MAINLY DUE
TO SEA BREEZE INTERACTION. SO WITH THAT IN MIND WILL CONTINUE
ISOLATED CONVECTION NORTH/CENTRAL AND WIDELY SCATTERED CONVECTION
SOUTH FOR THE PERIOD.

PRELIM NUMBERS...
JAN 71/101/71/101 121
MEI 68/101/68/101 232

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
17/19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:02 PM CDTSevere Thunderstorm WarningJANLincoln43 min
Aug 25, 7:22 PM CDTSevere Thunderstorm WarningJANFranklin38 min
Aug 26, 3:40 PM CDTSevere Thunderstorm WarningJANMontgomery50 min
Aug 26, 3:49 PM CDTSevere Thunderstorm WarningJANForrest, Jones26 min
Aug 26, 4:30 PM CDTSevere Thunderstorm WarningJANMadison30 min
Aug 26, 4:40 PM CDTSevere Thunderstorm WarningJANRankin35 min
Aug 26, 4:46 PM CDTSevere Thunderstorm WarningJANScott29 min
Aug 26, 5:01 PM CDTSevere Thunderstorm WarningJANLamar29 min
Aug 26, 5:13 PM CDTSevere Thunderstorm WarningJANRankin32 min
Aug 26, 5:19 PM CDTSevere Thunderstorm WarningJANWebster26 min
Aug 26, 5:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis34 min
Aug 26, 5:36 PM CDTSevere Thunderstorm WarningJANScott, Smith24 min
Aug 26, 5:41 PM CDTSevere Thunderstorm WarningJANWebster49 min
Aug 26, 6:06 PM CDTSevere Thunderstorm WarningJANLincoln39 min
Aug 26, 6:07 PM CDTSevere Thunderstorm WarningJANMarion23 min
Aug 26, 6:11 PM CDTSevere Thunderstorm WarningJANHinds, Rankin34 min
Aug 26, 6:15 PM CDTSevere Thunderstorm WarningJANSimpson, Smith30 min
Aug 26, 6:23 PM CDTSevere Thunderstorm WarningJANLawrence37 min
Aug 26, 6:44 PM CDTSevere Thunderstorm WarningJANHinds, Rankin31 min
Aug 26, 6:49 PM CDTSevere Thunderstorm WarningJANMadison26 min
Aug 26, 6:55 PM CDTSevere Thunderstorm WarningJANNeshoba35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.